Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 106, NWS Nashville, TN

July 15, 1998Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 15, 1998, 4:46 PM CDT for Humphreys County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 1998, 4:46 PM CDT (21:46 UTC)
Expired
Jul 15, 1998, 7:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 110 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 152146
FFWBNA
TNC085-135-160045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT WED JUL 15 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE
  PERRY COUNTY IN MIDDLE TENNESSEE

* UNTIL 745 PM CDT

* AT 437 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF VERY HEAVY RAIN OVER NORTHERN PERRY AND SOUTHERN
HUMPHREYS COUNTIES.  THIS AREA IS ALMOST STATIONARY AND HAS
PRODUCED UP TO ONE AND A HALF INCHES OF RAIN IN THE LAST HOUR.
THESE AREAS CAN EXPECT ANOTHER ONE TO TWO INCHES OF RAIN BY 6 PM.

THE PERRY COUNTY SHERIFF'S OFFICE REPORTED HIGHWAY 5p0 NEAR THE
BUFFALO RIVER HAS BEEN BLOCKED OFF DUE TO HIGH WATER.

DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.

SW.DM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:15 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 15, 2:15 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT WED JUL 15 1998

KOHX-88D STILL SHOWING SHOWERS/TSTMS SCATTERED ABOUT MIDDLE TENNESSEE
THIS AFTERNOON WORKING NORTHWARD.  A FEW OF THESE HAVE PRODUCED
1/4 TO 1/2 INCH OF RAINFALL IN SPOTS.

WITH PRECIPITABLE WATER > 2 INCHES WILL HAVE TO WATCH THE THE HEAVIER
RAIN PRODUCES AS THEY COULD DUMP QUITE ABIT IN A SHORT AMOUNT OF TIME.

HAND ANALYSIS OF 12Z UPPER AIR CHARTS SHOWED GOOD SHEAR AXIS
ALONG MISSISSIPPI RIVER VALLEY WITH MOST OF PRECIP EAST OF THIS
AXIS.  AXIS WORKS EAST SLOWLY WITH TIME SO EXPECT A GOOD CHANCE
OF SHOWERS/TSTMS TONIGHT AND AGAIN ON THURSDAY WITH MUCH LOWER
POPS FOR THURSDAY NIGHT WITH FRIDAY BEING BASICALLY RAINFREE EXCEPT
FOR FAR EASTERN AREAS AND PLATEAU.

FWC TEMPS LOOK REASONABLE..

BOYD
01

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.